Alert archive / Colorado / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 258, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 16, 2016, 4:15 PM MDT for El Paso County, Fremont County, Teller County, Colorado. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2016, 4:15 PM MDT (22:15 UTC)
- Expired
- Aug 16, 2016, 5:00 PM MDT
- In force
- 45 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties El Paso County, CO, Fremont County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 68 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.3 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2033 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
595
WUUS55 KPUB 162215
SVRPUB
COC041-043-119-162300-
/O.NEW.KPUB.SV.W.0258.160816T2215Z-160816T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
415 PM MDT TUE AUG 16 2016
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN FREMONT COUNTY IN CENTRAL COLORADO...
SOUTHEASTERN TELLER COUNTY IN CENTRAL COLORADO...
SOUTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...
* UNTIL 500 PM MDT
* AT 413 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES
SOUTHWEST OF FORT CARSON...OR 13 MILES SOUTHWEST OF COLORADO
SPRINGS...MOVING NORTH AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SOUTHWESTERN COLORADO SPRINGS...FOUNTAIN...MANITOU SPRINGS...
SECURITY...FORT CARSON...STRATMOOR AND SECURITY-WIDEFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3857 10486 3862 10505 3889 10503 3880 10470
TIME...MOT...LOC 2213Z 198DEG 18KT 3867 10494
HAIL...1.00IN
WIND...60MPH
$$
LW3 follow-up statements
684
WWUS55 KPUB 162232
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
432 PM MDT TUE AUG 16 2016
COC041-043-119-162300-
/O.CON.KPUB.SV.W.0258.000000T0000Z-160816T2300Z/
FREMONT CO-TELLER CO-EL PASO CO-
432 PM MDT TUE AUG 16 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR NORTHEASTERN FREMONT...SOUTHEASTERN TELLER AND SOUTHWESTERN EL
PASO COUNTIES...
AT 431 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR STRATMOOR...OR
NEAR COLORADO SPRINGS...MOVING NORTH AT 20 MPH.
HAZARD...60 MPH WIND GUSTS...QUARTER SIZE HAIL...VERY HEAVY RAIN
AND LIGHTNING.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SOUTHWESTERN COLORADO SPRINGS...FOUNTAIN...MANITOU SPRINGS...
SECURITY...FORT CARSON...STRATMOOR AND SECURITY-WIDEFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3860 10484 3865 10505 3889 10503 3880 10470
TIME...MOT...LOC 2231Z 198DEG 18KT 3876 10490
HAIL...1.00IN
WIND...60MPH
$$
LW169
WWUS55 KPUB 162245
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
445 PM MDT TUE AUG 16 2016
COC041-043-119-162300-
/O.CON.KPUB.SV.W.0258.000000T0000Z-160816T2300Z/
FREMONT CO-TELLER CO-EL PASO CO-
445 PM MDT TUE AUG 16 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR NORTHEASTERN FREMONT...SOUTHEASTERN TELLER AND SOUTHWESTERN EL
PASO COUNTIES...
AT 443 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF FORT CARSON...OR 11 MILES SOUTHWEST OF COLORADO SPRINGS...AND IS
NEARLY STATIONARY.
HAZARD...60 MPH WIND GUSTS...QUARTER SIZE HAIL...VERY HEAVY RAIN
AND LIGHTNING.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SOUTHWESTERN COLORADO SPRINGS...FOUNTAIN...MANITOU SPRINGS...
SECURITY...FORT CARSON... STRATMOOR AND SECURITY-WIDEFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3862 10483 3867 10503 3889 10503 3880 10470
TIME...MOT...LOC 2243Z 209DEG 4KT 3868 10491
HAIL...1.00IN
WIND...60MPH
$$
LW003
WWUS55 KPUB 162307
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
507 PM MDT TUE AUG 16 2016
COC041-043-119-162311-
/O.EXP.KPUB.SV.W.0258.000000T0000Z-160816T2300Z/
FREMONT CO-TELLER CO-EL PASO CO-
507 PM MDT TUE AUG 16 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FREMONT...
SOUTHEASTERN TELLER AND SOUTHWESTERN EL PASO COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...HEAVY
RAIN PRODUCING SMALL STREAM AND ARROYO FLOODING IS STILL POSSIBLE
WITH THIS THUNDERSTORM.
LAT...LON 3862 10483 3867 10503 3889 10503 3880 10470
TIME...MOT...LOC 2300Z 198DEG 18KT 3868 10491
$$
LWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 3:39 PM MDT, 36 minutes earlier.
Area forecast discussion, Aug 16, 3:39 PM MDT, 36 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 339 PM MDT TUE AUG 16 2016 .SHORT TERM...(This evening through Wednesday) Issued at 244 PM MDT Tue Aug 16 2016 Currently...scattered showers and thunderstorms have developed over the mountains this afternoon with activity spreading into the Palmer Divide and Raton Mesa regions. Locally moderate to heavy rainfall are possible with these storms. Temperatures are warm with upper 80s to lower 90s across the region under southeasterly winds. Through tonight...a large upper level ridge is forecast to remain across the Desert Southwest, stretching north into Wyoming across Colorado. Under the ridge, a slow moving upper disturbance will drift out of northeast Arizona and into western Colorado tonight. Several vort maxes around the upper disturbance will lead to continued shower and thunderstorms development across the mountains, east into the I-25 corridor through this evening. Models are favoring the Palmer Divide and Raton Mesa regions through this evening. As for how far east shower and thunderstorms make it, there is less certainty. A few high-res model runs persist convection a bit longer and further east than others through the 2 AM hour. For now, have highest pops over the mountains, into the Palmer Divide and Raton Mesa through this evening. Activity further east and its duration will likely depend highly on any outflow boundaries that spread across the region. Weak shear and modest instability across the region may allow for one or two storms to become strong with lightning, heavy rainfall and half inch hail. Wednesday...not much change expected in the upper pattern with the upper ridge anchored across the region, while the embedded upper disturbance drifts slowly into south central Colorado through the day. Moisture will be in place and energy around the disturbance is forecast to kick off convection over the mountains by late in the morning. Most model solutions keep a majority of the thunderstorms over the mountains, with some spread into the Palmer Divide region heading into the evening. Thunderstorm coverage will likely be highly dependent on outflow boundaries and individual disturbances rotating around the main upper system. Locally heavy rainfall will remain possible along with small hail, gusty outflow winds and lightning. Temperatures will remain warm with upper 80s to lower 90s across the region. Mozley .LONG TERM...(Wednesday night through Tuesday) Issued at 244 PM MDT Tue Aug 16 2016 Broad upper trough remains over the Great Basin Thu, while strong short wave moves quickly eastward through srn Canada, pushing a surface cold front into by nern CO Thu evening. Recycled moisture across the region suggests another round of sct mainly mountain/high terrain convection Thu, with lesser chance for storms lower elevations. Front likely arrives too late to force much convection on the plains Thu evening, though areas along the Palmer Divide could see an increased chance of storms after sunset as front moves through. Boundary will push through the entire area by Fri morning, with weak upslope gradients and increasing low level moisture over the eastern mountains and plains by afternoon. Thus expect an increase in tsra chances over the eastern half of the area Fri afternoon/evening, while farther west toward the continental divide, convective chances diminish as W-NW mid level flow brings some drier air into the region. Secondary cold front then pushes south through the area late Fri night into Sat morning, which may keep tsra chances going through the night, especially over the plains along and north of the Arkansas River. Post-frontal upslope will keep low level moisture in place over the eastern mountains and plains Sat, which should lead to fairly widespread showers by afternoon as lift from nrn plains upper trough swings through the region. Usual questions still in place regarding instability and resulting convective strength in fairly cool post-frontal air mass, as clouds may limit tsra strength somewhat, especially away from the mountains. Wouldn't be too surprised to see much of Pikes Peak socked in under low clouds and precip much of the day Sat (PP marathon and ascent is this weekend), with even some graupel/snow possible near the summit as 700 mb temps fall to around 4C. Wrn mountains and interior valleys may miss most of this precip, with only isolated tsra expected. Rain could linger into Sun morning, especially ern plains, as tail end of upper jet brushes by the area. Convection should become more isolated Sun/Mon as air mass dries slightly and upper trough shifts east, though still enough moisture around for storms over mainly the eastern mountains, especially Sun. Weak monsoon then begins to redevelop Tue, with convection returning to most mountains and high valleys in the afternoon. After one more very warm day Thu, max temps will fall across most of the region Fri behind initial cold front, with more substantial cooling Sat/Sun as secondary front moves through and 700 mb temps fall. Slow warming trend the develops for early next week. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 244 PM MDT Tue Aug 16 2016 KALS...VFR conditions expected through the next 24 hours. Showers and thunderstorms are forecast through this evening over the mountains, which will likely spread into the San Luis Valley and may impact the terminal with brief periods of reduced CIGS and VIS. Once thunderstorms dissipate, VFR conditions are expected overnight. Another round of thunderstorms are possible on Wednesday afternoon. KCOS...VFR conditions expected through the period. Showers and thunderstorms are expected through this evening, primarily in the 02z/Wed time frame. Reduced CIGS, VIS and gusty outflow winds to near 30 kts are possible with thunderstorms in and around the terminal. Expect activity to dissipate this evening with VFR conditions overnight into Wednesday. Another round of afternoon and evening thunderstorms are possible on Wednesday. KPUB...VFR conditions for the next 24 hours. Showers and thunderstorms are possible through this evening. Gusty outflow winds will be the main threat from thunderstorms. VFR conditions are expected overnight into Wednesday. Another round of showers and thunderstorms is expected on Wednesday afternoon and evening. Mozley && .PUB Watches/Warnings/Advisories... NONE. && SHORT TERM...MOZLEY LONG TERM...PETERSEN AVIATION...MOZLEY
Hazardous weather outlook, Aug 16, 11:22 AM MDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1122 AM MDT TUE AUG 16 2016 COZ058>089-093>099-171730- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1122 AM MDT TUE AUG 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING, INITIALLY OVER THE MOUNTAINS, AND SPREAD EAST INTO THE INTERSTATE 25 CORRIDOR THIS EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING MODERATE TO LOCALLY MODERATE TO HEAVY RAINFALL, HAIL AROUND 1/2 INCH IN DIAMETER, GUSTY WINDS AROUND 45 MPH AND HAZARDOUS LIGHTNING. IF HEAVY RAINFALL OCCURS ON AREA BURN SCARS, IT COULD PRODUCE LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE DAILY CHANCES FOR THUNDERSTORMS, WITH THE BEST CHANCES BEING OVER AND NEAR THE MOUNTAIN AREAS. HOWEVER, THIS WEEKEND THE SOUTHEAST PLAINS WILL SEE INCREASED MOISTURE AND A BETTER CHANCE FOR THUNDERSTORMS. THE MAIN THREATS WITH STORMS WILL BE LIGHTNING AND WIND GUSTS UP TO 50 MPH, HOWEVER SOME OF THE STRONGER STORMS WILL ALSO BE CAPABLE OF PRODUCING SMALL HAIL AND LOCALLY HEAVY RAIN. COOLER AIR WILL MOVE INTO THE AREA FOR THE WEEKEND, AND THERE WILL BE THE POTENTIAL FOR SOME LIGHT SNOW OVER THE HIGHER MOUNTAIN PEAKS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE MAJORITY OF SOUTHERN COLORADO. 88/88
In the hours before
Special weather statement, Aug 16, 3:25 PM MDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 325 PM MDT TUE AUG 16 2016 COZ084-085-162215- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO- 325 PM MDT TUE AUG 16 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EL PASO COUNTY UNTIL 415 PM MDT... AT 325 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER NORTHWESTERN COLORADO SPRINGS...MOVING NORTHEAST AT 10 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... COLORADO SPRINGS...AIR FORCE ACADEMY... CIMARRON HILLS AND BLACK FOREST. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3884 10485 3899 10487 3909 10476 3886 10457 TIME...MOT...LOC 2125Z 228DEG 10KT 3892 10480 KAM
Special weather statement, Aug 16, 3:46 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
346 PM MDT TUE AUG 16 2016
COZ081-083-085-162230-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-CANON CITY VICINITY/EASTERN FREMONT COUNTY CO-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
346 PM MDT TUE AUG 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FREMONT...
SOUTHEASTERN TELLER AND SOUTHWESTERN EL PASO COUNTIES UNTIL 430 PM
MDT...
AT 346 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTHEAST OF VICTOR...OR 19 MILES SOUTHWEST OF COLORADO
SPRINGS... MOVING WEST AT 15 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
VICTOR AND CANON CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3865 10492 3853 10490 3852 10498 3846 10518
3872 10517
TIME...MOT...LOC 2146Z 089DEG 11KT 3860 10502
KAMSpecial weather statement, Aug 16, 4:04 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 404 PM MDT TUE AUG 16 2016 COZ084-162245- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO- 404 PM MDT TUE AUG 16 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EL PASO COUNTY UNTIL 445 PM MDT... AT 404 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER PEYTON...OR 22 MILES NORTHEAST OF COLORADO SPRINGS...MOVING WEST AT 5 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CALHAN AND PEYTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3908 10424 3895 10426 3894 10461 3913 10458 TIME...MOT...LOC 2204Z 096DEG 6KT 3901 10447 KAM
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 3:25 PM MDT | Special Weather Statement | PUB | El Paso | 50 min |
| Aug 16, 3:46 PM MDT | Special Weather Statement | PUB | Teller | 44 min |
| Aug 16, 3:54 PM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
| Aug 16, 4:04 PM MDT | Special Weather Statement | PUB | El Paso | 41 min |
| Aug 16, 4:22 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 38 min |
| Aug 16, 4:23 PM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
| Aug 16, 4:49 PM MDT | Special Weather Statement | PUB | El Paso | 56 min |
| Aug 16, 4:54 PM MDT | Flash Flood Warning | PUB | El Paso | 2 hr |
| Aug 16, 4:58 PM MDT | Areal Flood Advisory | PUB | El Paso, Fremont, Pueblo, Teller | 2 hr |
| Aug 16, 5:09 PM MDT | Flash Flood Warning | PUB | El Paso, Fremont, Pueblo, Teller | 3 hr |
| Aug 16, 5:15 PM MDT | Special Weather Statement | PUB | Otero | 60 min |
| Aug 16, 5:17 PM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.